36 hours ago I was informed I had a stomach ulcer. I am to take Carafate 4 times a day. Today with both bowel movements there was bloody stools and obvious blood when wiped. Should I contact doctor or wait it out?
Absolutely it will. It depends where the ulcer is what color the blood would be. Brighter red blood comes from the lower gi tract, when it comes from up higher like the stomach its brown and you would have black stools. Do you have hemorrhoids? Did they put you on something like nexium too? If you have allot of bleeding or it continues for some time, certainly call your dr.
No. Digested blood from a bleeding stomach ulcer would be black and tar-like. Fresh red blood is from bleeding lower down. Are you having a lot of loose stools? Hemorrhoid are usually the cause of bright red blood when you wipe or in the stools themselves but you should still have a Dr check things out to be sure that something more serious is not going on. Blood in stools is always cause for concern but the most likely culprit is hemorrhoids.
- Carafate Information for Consumers
- Carafate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Carafate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Mar 2015 • 1 answer
Posted 27 Jan 2016 • 2 answers
Posted 19 Apr 2016 • 0 answers
Posted 13 Jun 2016 • 0 answers
Posted 16 Mar 2017 • 1 answer